Alert archive / Oregon / Storm Warnings in 2025
Storm Warning 4, NWS Medford, OR
NWS Medford, OR issued this storm warning at Nov 3, 2025, 2:03 PM PST. It took effect at Nov 4, 2025, 1:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2025, 2:03 PM PST (22:03 UTC)
- In effect from
- Nov 4, 2025, 1:00 PM PST
- Expired
- Nov 5, 2025, 7:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
726 WHUS76 KMFR 032203 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 203 PM PST Mon Nov 3 2025 PZZ350-356-370-376-041115- /O.CON.KMFR.GL.W.0029.000000T0000Z-251104T0600Z/ /O.CON.KMFR.SC.Y.0096.251104T0600Z-251104T1200Z/ /O.NEW.KMFR.SR.W.0004.251104T2100Z-251105T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 203 PM PST Mon Nov 3 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... ...STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST WEDNESDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 10 to 15 ft at 14 seconds. For the Small Craft Advisory, seas 9 to 13 ft at 13 seconds expected. For the Storm Warning, south winds 35 to 45 kt with gusts to 55 kt and seas building to very high and very steep 18 to 23 ft. * WHERE...All of the area. * WHEN...For the Gale Warning, until 10 PM PST this evening. For the Small Craft Advisory, from 10 PM this evening to 4 AM PST Tuesday. For the Storm Warning, from 1 PM Tuesday to 7 AM PST Wednesday. * IMPACTS...Gales, storm force winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. Bar crossing will be dangerous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
829 WHUS76 KMFR 040535 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 935 PM PST Mon Nov 3 2025 PZZ350-356-370-376-041400- /O.EXP.KMFR.GL.W.0029.000000T0000Z-251104T0600Z/ /O.CON.KMFR.SC.Y.0096.251104T0600Z-251104T1200Z/ /O.EXT.KMFR.SR.W.0004.251105T0000Z-251105T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 935 PM PST Mon Nov 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... ...STORM WARNING NOW IN EFFECT FROM 4 PM TUESDAY TO 7 AM PST WEDNESDAY... ...GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... * WHAT...For the Small Craft Advisory, seas 9 to 13 ft at 13 seconds expected. For the Storm Warning, south winds 35 to 45 kt with gusts up to 55 kt and seas 14 to 19 ft at 13 seconds expected. * WHERE...All of the area. * WHEN...For the Small Craft Advisory, until 4 AM PST Tuesday. For the Storm Warning, from 4 PM Tuesday to 7 AM PST Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
830 WHUS76 KMFR 041215 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 415 AM PST Tue Nov 4 2025 PZZ350-356-370-376-050115- /O.EXP.KMFR.SC.Y.0096.000000T0000Z-251104T1200Z/ /O.EXT.KMFR.SR.W.0004.251104T2100Z-251105T1500Z/ /O.NEW.KMFR.GL.W.0030.251105T1500Z-251106T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 415 AM PST Tue Nov 4 2025 ...STORM WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... * WHAT...For the Storm Warning, south winds 35 to 45 kt with gusts up to 55 kt and seas 18 to 23 ft at 12 seconds expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 15 to 20 ft at 11 seconds expected. * WHERE...All of the area. * WHEN...For the Storm Warning, from 1 PM this afternoon to 7 AM PST Wednesday. For the Gale Warning, from 7 AM to 4 PM PST Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
392 WHUS76 KMFR 042208 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 208 PM PST Tue Nov 4 2025 PZZ350-356-370-376-051415- /O.CON.KMFR.SR.W.0004.000000T0000Z-251105T1500Z/ /O.CON.KMFR.GL.W.0030.251105T1500Z-251106T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 208 PM PST Tue Nov 4 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... * WHAT...For the Storm Warning, south winds 35 to 45 kt with gusts up to 55 kt and seas 18 to 23 ft at 12 seconds expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 15 to 20 ft at 11 seconds expected. * WHERE...All of the area. * WHEN...For the Storm Warning, from 1 PM this afternoon to 7 AM PST Wednesday. For the Gale Warning, from 7 AM to 4 PM PST Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
592 WHUS76 KMFR 051102 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 302 AM PST Wed Nov 5 2025 PZZ350-356-370-376-060015- /O.CON.KMFR.SR.W.0004.000000T0000Z-251105T1500Z/ /O.CON.KMFR.GL.W.0030.251105T1500Z-251106T0000Z/ /O.NEW.KMFR.SE.W.0043.251106T0000Z-251106T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 302 AM PST Wed Nov 5 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY... * WHAT...For the Storm Warning, south winds 35 to 40 kt with gusts up to 55 kt and seas 19 to 23 ft at 11 seconds. For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 16 to 20 ft at 12 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 16 to 20 ft at 15 seconds expected. * WHERE...All of the area. * WHEN...For the Storm Warning, until 7 AM PST this morning. For the Gale Warning, from 7 AM this morning to 4 PM PST this afternoon. For the Hazardous Seas Warning, from 4 PM this afternoon to 10 AM PST Thursday. Gales are possible again Thursday afternoon and evening. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Nov 3, 9:59 AM PST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 3, 9:59 AM PST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Medford OR
959 AM PST Mon Nov 3 2025
.DISCUSSION...Updated aviation discussion.
&&
.AVIATION...03/18Z TAFs...Low pressure will bring lowering clouds
and rain to the coast this afternoon. The rain and lowering ceilings
will spread inland this afternoon and evening. Expect areas of MVFR
with higher terrain obscuration and also increasing southerly winds.
The gusty south to southwest winds will be the most widespread
impact, which includes areas of low level wind shear across southern
Oregon and northern California through this evening, but lingering
over Lake and Modoc counties into early Tuesday morning. Both wind
speeds and areal coverage of low level wind shear will reach a peak
this evening. Later tonight into Tuesday morning, things should dry
out for most and post-frontal showers will continue along the coast
with lowering ceilings to a mix of IFR/MVFR. Breaks that develop
behind the front could lead to some fog/low stratus development in
the west side valleys around sunrise. A warm front will lift north
across the area Tuesday with light rain. Stronger south winds will
develop again during Tuesday afternoon, especially along the coast,
in the Shasta Valley and over the East side. A period of strong S-SE
winds is expected Tuesday night into Wednesday morning, affecting
North Bend, Medford and Klamath Falls and to a lesser extent,
Roseburg. Wind gusts of 35-40kt will be possible and wind shear will
again be likely leading up to the strong winds. -Spilde
&&
.PREV DISCUSSION... /Issued 637 AM PST Mon Nov 3 2025/
DISCUSSION...A series of frontal systems are expected to produce
wet and windy weather today through Friday. These will be warm
systems with snow levels remaining above the major passes, in a
range from 6000 to 8000 FT MSL. The heaviest rain is expected
Tuesday afternoon into Wednesday afternoon, and Thursday afternoon
through Friday morning ...especially for Curry, Josephine, and
Siskiyou counties. Also, totals in Coos County will not be far
behind.
The term 'atmospheric river' applies well to both the Tuesday/Wednesday
and Thursday/Friday systems. There remains a healthy amount of
uncertainty in rain amounts, but weekly amounts of 3 to 7 inches
seem reasonable for areas from the Coast to Interstate 5.
Of note, the downslope influence of southerly wind episodes will
have the typical effect of diminishing totals for the Shasta
Valley, Rogue Valley, and (to a lesser extent) the Umpqua Valley.
1 to 3 inches of rain is expected east of Interstate 5, with the
lesser end of the range for valley areas of Lake and Modoc
counties.
For today, wind speeds will be more notable than rainfall amounts.
A High Wind Warning remains in effect for this afternoon and
evening for the Coastal Headlands and exposed terrain with gusts
up to 60 mph expected. Generally, winds will increase today into
this evening, then diminish overnight into Tuesday morning. Rain
will be light to moderate with highest amounts at the coast with
the frontal passage this afternoon and evening, tapering off after
midnight.
The most impactful system in the forecast is set to arrive late
Tuesday into Wednesday, with a intense front and a substantial
moisture plume bringing strong winds and heavy precipitation to
southern Oregon and far northern California. The surface low on
Monday has altered the pattern sightly with some of the downstream
systems, with some minor changes in timing and intensity, but
only slightly. With surface pressure gradients ranging roughly
between -6 and -8 mb across the area, and with 700mb winds of 50
to 70 kts, it still looks likely that wind headlines will be
necessary, especially along the coast, in the Shasta Valley, and
across the East Side. The negative tilt in the upper level trough
also suggests that that stronger winds could impact portions of
the West Side as well, including the I-5 corridor from Ashland to
Medford, and in some of the other roughly south/north oriented
valleys.
Meanwhile, moisture transport values for this front, as measured
by IVT, a function of wind and humidity, are expected to reach
values of 1000 to 1250 (a typical front would average about 500).
This would be considered a strong atmospheric river, or a rather
classic "Pineapple Express," as the moisture plume originates
from the tropics near Hawai'i. A substantial amount of rain is
possible for much of the area, especially along the coast and in
Siskiyou County. However, the front is a fast mover, and some
locations, such as the Rogue Valley near Medford and much of the
East Side, will see lesser amounts due to significant downsloping
winds off the Siskiyous and Cascades. While widespread flooding is
not expected at this time, we will likely see nuisance type
flooding with ponding on roadways and blocked drains due to
recently fallen leaves. Additionally, King Tides are expected Nov
5-7 (Wednesday through Friday) which could bring additional
impacts to the coast as this system enters the region, especially
with heavy rains putting additional water into area rivers and
estuaries.
Another robust front arrives Thursday, and although it looks
slightly weaker than the previous one, most model guidance suites
are again depicting potential for impactful winds and rain. This
storm, however, will coincide with the highest King Tides around
noon on Thursday. Ocean level models are depicting a small storm
surge with the event, along with high surf conditions which will
push water into local bays and estuaries, which will make tidal
influences even stronger. Some localized coastal flooding is
possible, particularly for low lying areas and roads around Coos
Bay, and erosion along area beaches will be a concern.
After a brief break Friday night into Sunday, we are seeing the
signs of another frontal system later Sunday into Monday. There
remains quite a bit of variation in model guidance regarding this
scenario, so confidence is low. Confidence remain high, however,
that an active storm pattern will resume next week.
-DW/BPN
AVIATION...03/12Z TAFs...Conditions early this morning are mainly
VFR, with patchy valley IFR. An approaching front will spread
increasing clouds into the area this morning with rain developing
along the coast. Rain, then spreads inland during the afternoon and
evening. This will bring areas of MVFR conditions, and also
increasing southerly winds. The gusty south to southwest winds will
be the most widespread impact. This includes areas of low level wind
shear across southern Oregon and northern California today through
this evening, lingering over Lake and Modoc counties into early
Tuesday morning. Both wind speeds and areal coverage of low level
wind shear will reach a peak this evening. Later tonight into
Tuesday morning, post-frontal showers will continue along the coast
with lowering ceilings to a mix of IFR/MVFR.
MARINE...Updated 200 AM PDT Monday, November 3, 2025...A series
of frontal systems will provide impactful conditions during the next
week, with advisory to gale force southerly winds, and high to very
high steep to very steep seas. This includes a slight chance to
chance of thunderstorms Tuesday night into Wednesday evening.
The first of these fronts will bring increasing southerly winds
today with gales during the afternoon and evening, and combined seas
building to a peak this evening. The strongest winds will be north
of Cape Blanco and within 30 nm of shore under a coastal jet. Winds
in this jet may exceed may exceed 45 kts. As the path of this low
has some variability and with near-gale to gale gusts forecast for
most waters, a Gale Warning has been issued to cover all area
waters. Those areas that do not quite reach gales will
still have very steep seas.
Conditions briefly improve early Tuesday morning before a
significant, stronger front approaches. Winds increase on Tuesday
afternoon and peak early Wednesday morning. Widespread gale gusts
are expected and may approach 50 kt in the outer waters.
Additionally, marine thunderstorms may develop Tuesday night into
Wednesday evening.
Southerly winds ease Wednesday night into Thursday morning, but very
steep and hazardous long-period west swell follows through the day.
Advisory level high surf is forecast, with current guidance building
22-26 ft surf heights. King Tides are expected on Thursday, which
may increase the impact of hazardous conditions. Bar crossings may
become especially dangerous and fishing infrastructure may be
vulnerable.
Another strong front may bring additional gales and very high seas
Thursday. High pressure brings improving weather late Friday into
the weekend. But, lingering swell is likely to support high, steep
to very steep and hazardous seas at least through Saturday. Active
weather may return early next week.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 1 PM this afternoon to 10 PM PST this
evening for ORZ021-022.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 1 PM PST this
afternoon for PZZ350-356-370-376.
Small Craft Advisory from 10 PM this evening to 4 AM PST Tuesday
for PZZ350-356-370-376.
Gale Warning from 1 PM this afternoon to 10 PM PST this evening
for PZZ350-356-370-376.
&&
MAS/MAS/MASThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:24 AM PST | Small Craft Advisory | MFR | 25 hr | |
| Nov 3, 12:38 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 51 hr |
| Nov 3, 12:38 PM PST | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 42 hr |
| Nov 3, 12:55 PM PST | Coastal Flood Watch | MFR | Coos, Curry, Douglas | 46 hr |
| Nov 3, 12:55 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.